Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Is a dose of neurotin 2400 mg per day considered normal to treat a herniated disc?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
Is a dose of neurotin of 2400mg per day considered normal to treat a herniated disc?
Posted Thu, 4 Apr 2013 in Medicines and Side Effects
Answered by Dr. Payman Hajiazim 33 minutes later
Hi there, thanks for asking. Neurotin (gabapentine) is a medication which should be increased gradually to minimize the side effects. Furthermore, it should be taken in two or three divided dose to have a better coverage of pain during 24 hours and also have less side effects. Most people can tolerate 2400 mg a day of this medication and there is no risk for kidney or liver with this dose. It should be increased to this dose if tolerating the pain is difficult with lower doses.
Herniated disk is a serious issue and it need a comprehensive approach. apart from medication that you are taking, be careful about other orders that doctor has given to you. feel free to ask me any other question. I wish you a good health.
Above answer was peer-reviewed by
Follow-up: Is a dose of neurotin 2400 mg per day considered normal to treat a herniated disc? 14 hours later
Thanks for the information. Would Neurotin cause muscle spasms/twitches that appear to occur randomly? She has been experiencing this twitching for the past 2 days, in her face, arms, chest and legs, and they seem to be increasing. Also, she appears almost semi-sedated, with balance issues upon standing and she also says she feels like she's in a mental fog. I really believe she needs to see a neurologist or an orthopedic surgeon so that the problem can be solved rather than just masking the symptoms. This drug is adversely affecting her life to the point that she cannot even drive a car. Thank you for any help you can give me.
Answered by Dr. Payman Hajiazim 1 hour later
Hi there, you are welcome. You are true, gabapentine can cause balance issues, overly sedation and decreased mental cognitive functions at the high dose. Gabapentine does not induce twitching or spasm. But, Pain can cause twitching.
The best thing is not to do some activities that aggravate the pain for the first days for the first few days and also asking an orthopedic surgeon more if the pain is severe or radiates to the leg. I wish you and the family a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor